MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in the patient for the endovascular treatment of a 65 mm in diameter abdominal aortic aneurysm approximately two years and seven months post index procedure, a ct revealed that the left common iliac artery had dilated and there was a possible distal type i endoleak.The patient had an angiogram.The physician elected to coil the left hypogastric artery and to extend the existing endurant stent graft into the left external iliac artery.The procedure went as planned and the left common iliac artery aneurysm was sealed.Per the physician, the cause of the event was unknown.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the exact cause of the reported distal type i endoleak could not be determined from the films provided.A single pre-implant coronal ct scan slice revealed that the patient had a infrarenal aaa which measured 65.5mm in maximum diameter.No baseline images of the iliac arteries were seen and the pre-implant anatomy could not be completely assessed.Films during implant and earlier post-implant were also not available for review and comparison.Non-contrast images from 30 months post-implant confirmed that the aaa diameter had increased to 79mm, and there was a possible distal type i endoleak due to lack of distal seal between the left limb and aneurysmal left common iliac.The distal od of the left limb measured ~17mm, and the iliac artery diameter at that same level was ~31mm.It is possible that the distal type i endoleak was due to disease progression; iliac artery dilatation.Films from the reported intervention to extend the existing endurant stent graft into the left external iliac artery were not available.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6766332
Report Number2953200-2017-01233
Device Sequence Number1412693
Product Code MIH
UDI-Device Identifier00613994991584
UDI-Public00613994991584
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2015
Device Model NumberETLW1616C93E
Device Catalogue NumberETLW1616C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR